Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 50, NWS Des Moines, IA

August 23, 20146 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 23, 2014, 5:32 AM CDT for 6 counties in Iowa. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2014, 5:32 AM CDT (10:32 UTC)
Expired
Aug 23, 2014, 11:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adair County, IA, Adams County, IA, Clarke County, IA, Madison County, IA, Union County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 72 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 5:58 AM CDTHEAVY RAIN 3.51 W New Virginia, IA12 HOUR RAINFALL TOTAL OF 3.5 INCHES
Aug 23, 6:10 AM CDTFLASH FLOODN Murray, IATRAINED SPOTTER REPORTS WATER OVER ROADS AND SEWERS BACKING UP ALL OVER MURRAY. WATER 12 TO 18 INCHES DEEP RUNNING ACROSS HIGHWAY R15.
Aug 23, 7:00 AM CDTHEAVY RAIN 3.32N Murray, IA24 HOUR RAINFALL TOTAL OF 3.32 INCHES
Aug 23, 7:00 AM CDTHEAVY RAIN 3.65Se Lorimor, IA24 HOUR RAINFALL TOTAL OF 3.65 INCHES
Aug 23, 7:11 AM CDTFLASH FLOODMurray, IACLARKE COUNTY DISPATCH SAID SEVERAL ROADS AND HIGHWAYS IMPASSABLE. WATER COVERING ROADS NEAR BRIDGE SOUTH OF OSCEOLA ON HIGHWAY 69
Aug 23, 7:49 AM CDTHEAVY RAIN 4.71 W New Virginia, IAREVISED 12 HOUR TOTAL RAINFALL REPORT OF 4.7 INCHES
Aug 23, 8:50 AM CDTHEAVY RAIN 4.251 Ne Truro, IA4.25 INCHES OF RAIN REPORTED VIA SOCIAL MEDIA
Aug 23, 9:43 AM CDTHEAVY RAIN 2.66 Se Winterset, IA2.6 INCHES OF RAIN REPORTED VIA SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1005 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1005 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WGUS53 KDMX 231032
FFWDMX
IAC001-003-039-121-175-181-231630-
/O.NEW.KDMX.FF.W.0050.140823T1032Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
532 AM CDT SAT AUG 23 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN ADAIR COUNTY IN SOUTHWEST IOWA...
  NORTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN UNION COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN ADAMS COUNTY IN SOUTHWEST IOWA...

* UNTIL 1130 AM CDT
    
* AT 531 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GREEN VALLEY LAKE...MURRAY...NEW VIRGINIA...TRURO...ORIENT...
  LORIMOR...EAST PERU...MACKSBURG...THAYER...MURRAY ROADSIDE REST
  AREA AND GREEN VALLEY LAKE STATE PARK.

ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4110 9440 4110 9471 4124 9466 4135 9418
      4125 9370 4116 9355 4114 9356 4100 9400

$$

LEE
4 follow-up statements
828 
WGUS73 KDMX 231222
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
722 AM CDT SAT AUG 23 2014

IAC001-003-039-121-175-181-231630-
/O.CON.KDMX.FF.W.0050.000000T0000Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MADISON IA-ADAIR IA-CLARKE IA-UNION IA-ADAMS IA-
722 AM CDT SAT AUG 23 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHWESTERN WARREN...SOUTHERN MADISON...SOUTHERN ADAIR...NORTHERN
CLARKE...NORTHERN UNION AND NORTHEASTERN ADAMS COUNTIES...

AT 721 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN 
THE MURRAY AREA AND ACROSS NORTHWEST CLARKE COUNTY. OVER THREE 
INCHES OF RAIN FELL OVERNIGHT IN SOME AREAS. FLASH FLOODING IS 
OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREEN VALLEY LAKE...MURRAY...NEW VIRGINIA...TRURO...ORIENT...
LORIMOR...EAST PERU...MACKSBURG...THAYER...MURRAY ROADSIDE REST AREA
AND GREEN VALLEY LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4110 9440 4110 9471 4124 9466 4135 9418
      4125 9370 4116 9355 4114 9356 4100 9400

$$

LEE
090 
WGUS73 KDMX 231410
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
910 AM CDT SAT AUG 23 2014

IAC001-003-039-121-175-181-231630-
/O.CON.KDMX.FF.W.0050.000000T0000Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MADISON IA-ADAIR IA-CLARKE IA-UNION IA-ADAMS IA-
910 AM CDT SAT AUG 23 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHWESTERN WARREN...SOUTHERN MADISON...SOUTHERN ADAIR...NORTHERN
CLARKE...NORTHERN UNION AND NORTHEASTERN ADAMS COUNTIES...

AT 839 908 AM CDT...TRAINED WEATHER SPOTTERS REPORTED WATER OVER THE 
ROADS SOUTHWEST OF MURRAY EXTENDING INTO UNION COUNTY.  FLOODING 
ALSO EXTENDED INTO CLARKE COUNTY.  OVER THREE INCHES OF RAIN FELL 
OVERNIGHT IN SOME AREAS. FLASH FLOODING IS OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GREEN VALLEY 
LAKE...MURRAY...NEW VIRGINIA...TRURO...ORIENT... LORIMOR...EAST 
PERU...MACKSBURG...THAYER...MURRAY ROADSIDE REST AREA AND GREEN 
VALLEY LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4110 9440 4110 9471 4124 9466 4135 9418
      4125 9370 4116 9355 4114 9356 4100 9400

$$

MS AUG 14
295 
WGUS73 KDMX 231535
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 AM CDT SAT AUG 23 2014

IAC001-003-231543-
/O.CAN.KDMX.FF.W.0050.000000T0000Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-ADAMS IA-
1035 AM CDT SAT AUG 23 2014

...THE FLASH FLOOD WARNING FOR SOUTHERN ADAIR AND NORTHEASTERN ADAMS
COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4110 9440 4110 9447 4115 9446 4116 9424
      4134 9424 4135 9418 4125 9370 4116 9355
      4114 9356 4100 9400

$$

IAC039-121-175-181-231630-
/O.CON.KDMX.FF.W.0050.000000T0000Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MADISON IA-CLARKE IA-UNION IA-
1035 AM CDT SAT AUG 23 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHWESTERN WARREN...SOUTHERN MADISON...NORTHERN CLARKE AND NORTHERN
UNION COUNTIES...

AT 1033 AM CDT...TRAINED WEATHER SPOTTERS REPORTED WATER OVER THE 
ROADS SOUTHWEST OF MURRAY EXTENDING INTO UNION COUNTY.  FLOODING 
ALSO EXTENDED INTO CLARKE COUNTY.  OVER THREE INCHES OF RAIN FELL 
OVERNIGHT IN SOME AREAS. FLASH FLOODING IS OCCURRING.  FLOOD WATERS 
CONTINUE TO RISE IN THE PERU AREA OF MADISON COUNTY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREEN VALLEY LAKE...MURRAY...NEW VIRGINIA...TRURO...LORIMOR...EAST
PERU...MACKSBURG...THAYER...MURRAY ROADSIDE REST AREA AND GREEN
VALLEY LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4110 9440 4110 9447 4115 9446 4116 9424
      4134 9424 4135 9418 4125 9370 4116 9355
      4114 9356 4100 9400

$$

MS AUG 14
797 
WGUS73 KDMX 231616
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1116 AM CDT SAT AUG 23 2014

IAC039-121-175-181-231623-
/O.CAN.KDMX.FF.W.0050.000000T0000Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MADISON IA-CLARKE IA-UNION IA-
1116 AM CDT SAT AUG 23 2014

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WARREN...SOUTHERN
MADISON...NORTHERN CLARKE AND NORTHERN UNION COUNTIES IS CANCELLED...

FLOOD WATERS HAVE REMAIN...HOWEVER FLOOD WATER REMAINS AND WILL 
RECEDE VERY SLOWLY THIS AFTERNOON AND EVENING.  FLASH FLOODING NO 
LONGER IS EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE 
CONTINUE TO HEED ANY ROAD CLOSURES.  AN AREAL FLOOD WARNING REMAINS 
IN EFFECT FOR PARTS OF THE AREA.

LAT...LON 4110 9440 4110 9447 4115 9446 4116 9424
      4134 9424 4135 9418 4125 9370 4116 9355
      4114 9356 4100 9400

$$

MS AUG 14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 4:16 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 23, 4:16 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
416 AM CDT SAT AUG 23 2014

.SHORT TERM /TODAY/...
ISSUED AT 415 AM CDT SAT AUG 23 2014

YET ANOTHER ACTIVE OVERNIGHT/EARLY MORNING TODAY WITH A LARGE AREA
OF THUNDERSTORMS MOVING ACROSS WEST/SOUTHWEST IOWA AT THE CURRENT
HOUR. THIS ACTIVITY IS ASSOCIATED WITH THE NOSE OF THE NOCTURNAL LOW
LEVEL JET AND A SURGE OF WARM AIR ADVECTION ALOFT COMING OUT OF THE
SOUTHERN PLAINS. EXPECT THE STORMS TO MOVE SLOWLY ACROSS MUCH OF THE
FORECAST AREA THIS MORNING AND HAVE INCLUDED HIGH POPS ACCORDINGLY.
WHILE LOCALLY HEAVY RAINFALL WILL OCCUR...THE BAR FOR FLASH FLOODING
IS SET HIGH DUE TO ANTECEDENT AND VEGETATIVE CONDITIONS.

AS THE WARM AIR ADVECTION SURGE CONTINUES NORTHWARD AND THE JET
WEAKENS AFTER SUNRISE...EXPECT THE SWATH OF THUNDERSTORMS TO SHIFT
TOWARD THE NORTH AND NORTHEAST AND GRADUALLY DIMINISH...LIKELY
ENDING IN OUR NORTHEASTERN COUNTIES IN THE EARLY AFTERNOON.
MEANWHILE...BEHIND THIS PUSH HOTTER CONDITIONS WILL MOVE INTO
PARTICULARLY SOUTH/SOUTHWEST IOWA IN THE AFTERNOON. HEATING WILL BE
MITIGATED BY MORNING CONVECTIVE DEBRIS CLOUDS...SOUTHEASTERLY LOW
LEVEL WIND TRAJECTORIES...AND PERSISTENTLY HIGH DEWPOINTS...BUT
BELIEVE TEMPERATURES SHOULD STILL EXCEED YESTERDAYS LEVELS IN THESE
AREAS WITH LOWER 90S TYPICAL. HEAT INDEX VALUES WILL LIKELY TOP OUT
IN THE 100 TO 105 DEGREE RANGE ONCE AGAIN...JUST BELOW ADVISORY
CRITERIA AND PRECLUDING A HEADLINE ISSUANCE AT THIS TIME.

.LONG TERM /TONIGHT THROUGH FRIDAY/...
ISSUED AT 415 AM CDT SAT AUG 23 2014

UPPER LOW MOVING ACROSS IDAHO THIS MORNING...WILL CONTINUE TO
SHIFT EAST/NORTHEAST INTO WESTERN NORTH DAKOTA BY MID DAY SUNDAY.
STRONG PV ANOMALY OVER COLORADO AND NEW MEXICO WILL LIFT QUICKLY
NORTH AND BE INGESTED IN THE UPPER LOW OVERNIGHT. THIS WILL HELP
PUSH THE FRONTAL BOUNDARY WILL NORTH OF THE STATE AND PLACING THE
AREA INTO THE WARM SECTOR. MUCH DRIER MID LEVELS WILL HELP LOWER
PWATS DOWN TO NEAR 1.25 INCHES...WHICH WILL HELP STABILIZE THE
ATMOSPHERE. THE SUB TROPICAL HIGH WILL REMAIN ENTRENCHED OVER THE
SOUTHEAST CONUS AND WILL KEEP SOUTHWEST FLOW OVER THE STATE
THROUGH THE EARLY PORTION OF THE WEEK. TEMPERATURES SHOULD BE
QUITE WARM ON SUNDAY WITH THE THERMAL RIDGE IN PLACE WITH HIGHS
IN THE UPPER 80S TO MID 90S.

ANOTHER STRONG UPPER LOW WILL MOVE THROUGH THE INTERMOUNTAIN WEST
MID NEXT WEEK AND WILL HELP THE FRONTAL BOUNDARY DROP INTO IOWA
AND BECOME NEARLY STATIONARY ONCE AGAIN. THIS WILL RESULT INTO
SEVERAL CHANCES FOR THUNDERSTORMS TUESDAY AND WEDNESDAY WITH SOME
SEVERE WEATHER AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THE
UPPER LEVEL SYSTEM WILL EVENTUALLY PUSH THE SFC BOUNDARY TO THE
EAST OF THE STATE THOUGH THIS MAY NOT OCCUR UNTIL THURSDAY. A
NEARLY 20 DEGREE DIFFERENCE IN TEMPERATURES NORTH AND SOUTH OF THE
BOUNDARY WHILE IT IS STALLED OVER THE AREA WITH 70S NORTH TO NEAR
90 SOUTH. COOLER FOR THE ENTIRE AREA BY FRIDAY.

&&

.AVIATION...23/06Z
ISSUED AT 1150 PM CDT FRI AUG 22 2014

DELAYED CONVECTION UNTIL PAST 12Z SATURDAY FOR ALL TAF SITES AS
THE 23/00Z HOPWRF AND HRRR ARE IN GOOD AGREEMENT WITH CONVECTION
SPREADING ACROSS SOUTH-CENTRAL IOWA WITH THE HRRR MORE WIDESPREAD
FURTHER NORTH. HAVE MENTION OF VCTS AT FOD/DSM/OTM WITH A LITTLE
HIGHER CONFIDENCE SITES WILL SEE STORMS. HAVE MVFR TO IFR VIS WRT
TO FOG PAST 08Z TONIGHT. MIXING DEVELOPS LATE SATURDAY MORNING AND
KEPT MENTION OF GUSTS THROUGH THE AFTERNOON HOURS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LEE
LONG TERM...DONAVON
AVIATION...PODRAZIK
Hazardous weather outlook, Aug 23, 5:25 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
525 AM CDT SAT AUG 23 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-241030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
525 AM CDT SAT AUG 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING BEFORE DIMINISHING THROUGH
THE DAY FROM SOUTH TO NORTH. AN ISOLATED SEVERE STORM IS POSSIBLE
WITH 60 MPH WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IN EXCESS
OF 2 INCHES IS LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

INTERMITTENT THUNDERSTORM CHANCES ARE POSSIBLE MONDAY THROUGH
WEDNESDAY. THE POTENTIAL FOR LOCALLY HEAVY RAINS WILL
PERSIST...ALONG WITH THE LESSER POTENTIAL FOR SEVERE WEATHER.

THE CUMULATIVE EFFECTS OF THE HEAT ARE FORECAST TO BUILD THIS WEEKEND.
ALTHOUGH HEAT INDICES WILL NOT BE EXTREME...PEAKING IN THE UPPER
90S TO AROUND 102 DEGREES...THE ELEVATED HEAT AND HUMIDITY WILL
LAST THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

INFREQUENT SPOTTER ACTIVATION IS POSSIBLE INTO NEXT WEEK.

In the hours before

Special weather statement, Aug 23, 2:42 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
242 AM CDT SAT AUG 23 2014

IAZ044-045-057-058-070>072-081-082-230900-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-ADAMS-UNION-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...
CORNING...CRESTON
242 AM CDT SAT AUG 23 2014

...STRONG STORMS MOVING ACROSS SOUTHWEST IOWA...

A LARGE CLUSTER OF STRONG THUNDERSTORMS WILL MOVE SLOWLY NORTHWARD
ACROSS PARTS OF SOUTHWEST IOWA EARLY THIS MORNING. THE STRONGEST
STORMS WITHIN THIS AREA WILL PRODUCE WIND GUSTS IN EXCESS OF 40
MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
FLOODING OF SOME LOW LYING AND URBAN AREAS.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:03 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie42 min
Aug 23, 3:39 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison36 min
Aug 23, 6:09 AM CDTFlash Flood WarningDMXAppanoose, Clarke, Davis, Lucas, Marion, Monroe and 3 more6 hr
Aug 23, 11:12 AM CDTAreal Flood WarningDMXClarke, Madison, Union12 hr
Aug 23, 12:22 PM CDTAreal Flood WarningDMXClarke12 hr

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.